Mississippi, 2004Damaging Wind in Mississippi, May 13, 2004
May 13, 2004 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 13, 3:10 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, May 13, 3:10 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT THU MAY 13 2004
.DISCUSSION...
THE MAIN FOCUS OF ATTENTION FOR THIS FORECAST PACKAGE HAS BEEN PUT
IN THE SHORT TERM AS AT LEAST THE WESTERN HALF OF THE CWA COULD BE
IN STORE FOR SOME ACTIVE WX THIS EVENING. CURRENTLY...AN EXPANSIVE
LINEAR MCS IS RACING EAST TOWARD THE MS RIVER...JUST HAVING CROSSED
THE SABINE RIVER RECENTLY. THIS FEATURE WILL DOMINATE THE SYNOPTIC
PATTEN TONIGHT AND SHOULD NOT WEAKEN MUCH BY THE TIME IT ENTERS
WESTERN PORTIONS OF THE FORECAST AREA THIS EVENING. A TORNADO WATCH
IS OUT THROUGH 9 PM FOR THE LA PARISHES AS BACKED AND STRONG LOW
LEVEL WINDS WILL POSE A TORNADO RISK...ALONG WITH A RISK FOR
DAMAGING WINDS AND HAIL. IT IS POSSIBLE THAT EVENTUALLY THIS
MCS...OR EARLIER ACTION TO THE WEST OF I-55...COULD PRODUCE ISOLATED
SEVERE WEATHER EAST OF THE CURRENT WATCH AREA. HOWEVER...THE RISK
FOR SEVERE SHOULD SLOWLY WANE AS THE NIGHT WEARS ON AS INSTABILITY
EBBS. ANOTHER HAZARD TO WORRY ABOUT WILL BE FLASH FLOODING. WE DID
NOT GET MUCH ACTION IN OUR FLOOD WATCH FOR SW COUNTIES TODAY...BUT
WE WILL SURELY GET SOME RAIN IN WESTERN AREAS TONIGHT. GIVEN
RAINFALL RATES SEEN IN EAST TX AND WEST LA THIS AFTERNOON AND THE
SOMEWHAT SATURATED STATE OF THE GROUND IN THE WESTERN CWA...WE HAVE
DECIDED TO REISSUE A FLASH FLOOD WATCH OUT FOR AREAS WEST OF
INTERSTATE 55 TONIGHT. CURRENT THINKING IS THE FLOODING RISK WILL BE
GREATEST IN NORTHEAST LA COUNTIES WHERE THE COMBO OF CONVECTION
AHEAD OF THE MCS...AND THE MCS ITSELF...WILL WORK TOGETHER TO
MAXIMIZE PRECIPITATION RATES.
AFTER TONIGHT...WE WILL SEE A COLD FRONT FINALLY PUSH SOUTHEAST
TOWARD THE LOWER MISSISSIPPI TOMORROW. THIS FRONT WILL MOVE INTO THE
CWA TOMORROW NIGHT...BUT THEN WILL MOST LIKELY STALL AND OSCILLATE
BACK AND FORTH ACROSS THE REGION FOR THE NEXT SEVERAL DAYS. AFTER
TOMORROW A GOOD DEAL OF THE MID AND UPPER LEVEL FORCING SHOULD EXIT
TO THE NORTH...ALONG WITH A MAJORITY OF THE WESTERLIES...SO
CONVECTION SHOULD BE PRIMARILY DIURNALLY DRIVEN. KEPT SLIGHT CHANCE
POPS THROUGH THE EXTENDED AS THE MOIST AND QUASI-TROPICAL EARLY
SUMMER AIRMASS DOES NOT LOOK TO RETREAT IN THE FORESEEABLE FUTURE.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH ALONG AND WEST OF A GREENWOOD TO BUDE LINE
UNTIL 4 PM.
LA...FLASH FLOOD WATCH NE LA UNTIL 4 AM.
AR...FLASH FLOOD WATCH SE AR UNTIL 4 AM.
&&
50Hazardous weather outlook, May 13, 2:39 PM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT THU MAY 13 2004
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
142039-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
339 PM CDT THU MAY 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND FRIDAY...
...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED WEST OF THE
MISSISSIPPI RIVER THIS AFTERNOON...SPREADING EASTWARD THIS
EVENING INTO WEST AND NORTHWEST MISSISSIPPI. THE STRONGEST
ACTIVITY WILL BE WEST OF A LINE FROM GRENADA TO VICKSBURG TO
NATCHEZ. ISOLATED SEVERE STORMS WILL BE POSSIBLE IN OTHER AREAS
WEST OF I-55.
THIS EVENING INTO THE EARLY MORNING HOURS SCATTERED SEVERE
THUNDERSTORMS ARE EXPECTED OVER NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS AND THE MISSISSIPPI DELTA. THIS ACTIVITY IS ASSOCIATED
WITH A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS LOUISIANA
INTERACTING WITH A VERY MOIST AND UNSTABLE ATMOSPHERE. THESES
STORMS MAY PRODUCE WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF
QUARTERS.
STRONG THUNDERSTORMS WILL BE POSSIBLE OF THE REMAINDER OF THE
FORECAST AREA THROUGH TONIGHT. WIND GUSTS TO 50 MPH AND SMALL
HAIL WILL BE POSSIBLE.
STRONG THUNDERSTORMS WILL AGAIN DEVELOP ON FRIDAY AFTERNOON
ASSOCIATED WITH ANOTHER UPPER LEVEL DISTURBANCE. WIND GUSTS TO 55
MPH AND SMALL HAIL WILL BE POSSIBLE.
...FLOODING...
THE THUNDERSTORMS THAT DEVELOP THIS EVENING WILL BE CAPABLE OF
PRODUCING TORRENTIAL DOWNPOURS THAT COULD PRODUCE RAINFALL RATES
OF UP TO 2 INCHES PER HOUR...EXPECIALLY WEST OF A LINE FROM
GRENADA TO VICKSBURG TO NATCHEZ. THE HEAVY RAIN POTENTIAL WILL
SPREAD EASTWARD TOMORROW TO ALL AREAS WEST OF I-55.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...
...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT...
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO
SATURDAY AS A FRONTAL BOUNDARY WILL EXTEND FROM TENNESSEE
SOUTHWEST INTO LOUISIANA. EXPECT THUNDERSTORM ACTIVITY TO
CONTINUE OUT AHEAD OF THE BOUNDARY AS THE ATMOSPHERE WILL CONTOUR
TO BE VERY UNSTABLE THROUGH SATURDAY EVENING.
...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Warren
- When
- May 13, 4:45 PM CST to 5:00 PM CST
- Where
- Warren County, Vicksburg
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $4,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.350, -90.883
Forty to forty-five mph winds blew across Warren county downing a dozen trees in the city of Vicksburg and a few dozen more across the county. Very wet ground conditions played a large role in why the trees were blown down by non severe thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 13, 20041 death · 2 injured · 1 event
- Rip Current in Florida, May 13, 20041 death · 1 event
- Tornado and Flash Flooding in Texas, May 13, 2004$1.6 million · F1 · 28 events
- Flash Flooding and Hail in Texas, May 13, 2004$7.3 million · 1 in hail · 14 events
- Tornado and Flash Flooding in Oklahoma, May 13, 2004$241,000 · F1 · 27 events
- Damaging Wind in New York, May 13, 2004$500,000 · 60 kt wind · 1 event
- Tornadoes and Flash Flooding in Texas, May 13, 2004$54,000 · F0 · 43 events
- Tornadoes and Flash Flooding in Texas, May 13 to 14, 2004$94,000 · F0 · 14 events
- Hail and Damaging Winds in Texas, May 13 to 14, 2004$125,000 · 60 kt wind · 5 events
- Damaging Wind in Texas, May 13, 2004$150,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, May 13, 2004$60,000 · 1 in hail · 20 events
- Flash Flooding in Texas, May 13, 2004$100,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396714.